MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINNACLE 100 ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS, INC. 1818910 PINNACLE 100 ACET CUP 48MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-01-048
Medical Device Problem Codes Difficult to Insert (1316); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Not Applicable (3189); Insufficient Information (4580)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Intraoperatively the apex hole eliminator spinned through the already implanted pinnacle cup.The pinnacle cup was removed and hole eliminator was retrieved.(same) cup was inserted again.Surgery prolongation of about 10 minutes was reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).The apex hole eliminator was returned for investigation and found to conform to drawing requirements with the exception of thread damage which would not have passed through visual inspection and is thus deemed to be as a cause of assembly / disassembly by the surgeon from the above, the reported complaint can not be confirmed by suzhou.And the root cause of the complaint cannot be determined.Should further information come available that impacts the findings in this investigation it will be reopened.The product shall be retained in secure location for future reference unless specifically requested to be returned by the complainant.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the apex hole eliminator was returned for investigation and found to conform to drawing requirements with the exception of thread damage which would not have passed through visual inspection and is thus deemed to be as a cause of assembly / disassembly by the surgeon from the above, the reported complaint can not be confirmed by suzhou.And the root cause of the complaint cannot be determined.Should further information come available that impacts the findings in this investigation it will be reopened.The product shall be retained in secure location for future reference unless specifically requested to be returned by the complainant.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.

Brand Name
PINNACLE 100 ACET CUP 48MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8917799
Report Number1818910-2019-101915
Device Sequence Number1829426
Product Code LPH
UDI-Device Identifier10603295008538
UDI-Public10603295008538
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K000306
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-01-048
Device Catalogue Number121701048
Device Lot Number9185831
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/21/2019
09/04/2019
10/10/2019
03/09/2021
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date08/23/2019
09/13/2019
10/21/2019
03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR